Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2020, 4:15 PM EDT for Cape May County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 1, 2020, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
807 WWUS81 KPHI 012015 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 415 PM EDT Wed Jul 1 2020 NJZ023-024-012100- Atlantic Coastal Cape May-Cape May- 415 PM EDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAPE MAY COUNTY... At 415 PM EDT, a strong thunderstorm was located over Woodbine, or 9 miles west of Ocean City, moving southeast at 10 mph. Wind gusts up to 40 mph and half inch hail are possible with this storm. Locations impacted include... Ocean City, Woodbine, Sea Isle City, Avalon, Marmora, Dennisville, Strathmere and Seaville. This includes Garden State Parkway between mile markers 14 and 26. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3922 7487 3929 7478 3927 7459 3907 7472 TIME...MOT...LOC 2015Z 301DEG 10KT 3923 7477 $$ Gorse
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 3:40 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 340 PM EDT Wed Jul 1 2020 .SYNOPSIS... A large low over the northeastern U.S. is expected to slide southeastward through Friday. A cold front approaching from the northeast is anticipated to pass through our region Friday evening. High pressure is forecast to nose into New Jersey, eastern Pennsylvania, Delaware and northeastern Maryland from the northeast and east for Saturday and Sunday. A trough is expected to approach the region early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A somewhat busy afternoon with multiple convective cells producing heavy rainfall and also some small hail. The latest LSRs have all the significant reports received. A soaker near Milford DE produced 4.96 inches of rain earlier. The cells are being triggered by several shortwaves rotating through the trough off the New England / Middle Atlantic region. The activity will continue for the next few hours and then diminish with the loss of daytime heating. After partly to mostly cloudy skies this evening, skies will become mostly clear after midnight. Areas of fog are possible where rains fell today. Lows will be in the low/mid 60s across the N/Central areas and mid/upper 60s for Srn NJ/Philly metro and Delmarva. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Weak upper ridging across the Middle Atlantic Thursday will bring somewhat drier air across the area along with subtle subsidence. Overall, this will result in a fair weather day with temperatures that will be a bit above normal for early July. Highs will be in the mid/upper 80s for most areas with a couple low 90s possible. The dew points will not be excessively uncomfortable, mostly in the low/mid 60s during the afternoon. The 12Z/Operational NAM is showing some late-day showers across the wrn areas, but for now this looks overdone so we will disregard it. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR mostly outside of scattered showers and tstms at the terminals. Later tonight, some fog is possible at the TAF sites where it rained today (KABE) and probably (KMIV.KACY). Light N winds then NW by dawn. Medium confid. Thursday...VFR expected with mostly SKC early then sct-bkn by afternoon. NW winds 5 to 10 knots. Medium confid. Outlook... Thursday night through Saturday...Mostly VFR conditions, though localized MVFR conditions with low clouds on the overnight periods, and there are some chances for mostly afternoon and evening showers and storms. Low confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Moderate confidence. Sunday and Monday...Mainly VFR. A chance of mostly afternoon and evening showers and thunderstorms. Southeast to south wind 5 to 10 knots. Moderate confidence. && .MARINE... Conditions will remain below SCA criteria tonight for the waters. Scattered showers and thunderstorms will continue into the evening before diminishing. Winds will be mostly light overnight and then turn to the west or northwest around dawn. Winds and seas locally higher in and near tstms. Outlook... Friday through Monday...winds and seas should stay below SCA criteria, though Rip Currents... Today...Moderate Tomorrow...Low probably. && .TIDES/COASTAL FLOODING... We are coming up on a full moon this weekend and the level of the astronomical high tides will continue to rise through that time. The evening high tides are over a foot higher than those in the morning. We may begin to see some spotty minor flooding along the coasts of New Jersey and Delaware on Thursday evening. A developing east to northeast wind for late Friday into Saturday may cause somewhat more widespread minor flooding around the evening high tides on both days. The minor flooding could work its way up Delaware Bay and into the tidal Delaware River, as well. We are not anticipating any issues with the morning high tides. We will continue to monitor trends over the coming days. We are not expecting any tidal flooding on the upper eastern shore of Chesapeake Bay. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...O'Hara Short Term...O'Hara Long Term...Iovino/Johnson Aviation...Johnson/O'Hara Marine...Johnson/O'Hara Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Jul 1, 3:53 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 353 PM EDT Wed Jul 1 2020 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054- 055-060>062-070-071-101>106-022000- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-025-026-022000- Eastern Monmouth-Coastal Atlantic-Coastal Ocean- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-022000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ003-004-NJZ012-013-020-022>024-027-022000- Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-Ocean- Atlantic-Cape May-Atlantic Coastal Cape May-Southeastern Burlington- 353 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor coastal flooding is possible with the high tide on Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 3:35 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 4 WNW ESTELL MANOR 39.40N 74.89W
07/01/2020 M1.23 INCH CUMBERLAND NJ COCORAHS
FELL WITHIN 45 MIN.
&&
SFJLocal storm report, Jul 1, 3:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL PETERSBURG 39.25N 74.73W
07/01/2020 E1.00 INCH CAPE MAY NJ TRAINED SPOTTER
TIME ESTIMATED BY RADAR.
&&
SFJLocal storm report, Jul 1, 4:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL MARMORA 39.27N 74.64W
07/01/2020 E0.50 INCH CAPE MAY NJ TRAINED SPOTTER
TIME VERIFIED BY RADAR.
&&
SFJLocal storm report, Jul 1, 4:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 NE SEAVILLE 39.24N 74.67W
07/01/2020 E0.25 INCH CAPE MAY NJ TRAINED SPOTTER
&&
SFJSpecial weather statement, Jul 1, 4:15 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 415 PM EDT Wed Jul 1 2020 NJZ023-024-012100- Atlantic Coastal Cape May-Cape May- 415 PM EDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAPE MAY COUNTY... At 415 PM EDT, a strong thunderstorm was located over Woodbine, or 9 miles west of Ocean City, moving southeast at 10 mph. Wind gusts up to 40 mph and half inch hail are possible with this storm. Locations impacted include... Ocean City, Woodbine, Sea Isle City, Avalon, Marmora, Dennisville, Strathmere and Seaville. This includes Garden State Parkway between mile markers 14 and 26. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3922 7487 3929 7478 3927 7459 3907 7472 TIME...MOT...LOC 2015Z 301DEG 10KT 3923 7477 Gorse
Local storm report, Jul 1, 4:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 ENE SEAVILLE 39.22N 74.68W
07/01/2020 CAPE MAY NJ TRAINED SPOTTER
TREE DOWN ON THE GARDEN STATE PARKWAY. TIME
ESTIMATED FROM RADAR.
&&
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:53 AM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 1, 11:08 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 102 min |
| Jul 1, 12:28 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 119 min |
| Jul 1, 12:39 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jul 1, 1:30 PM EDT | Special Weather Statement | PHI | Ocean | 45 min |
| Jul 1, 1:45 PM EDT | Special Weather Statement | PHI | Atlantic | 45 min |
| Jul 1, 2:17 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 1, 2:25 PM EDT | Special Weather Statement | PHI | Atlantic | 35 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | PHI | Atlantic | 65 min |
| Jul 1, 3:10 PM EDT | Flash Flood Warning | PHI | Atlantic | 3 hr |
| Jul 1, 3:17 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 55 min |
| Jul 1, 4:05 PM EDT | Flash Flood Warning | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Jul 1, 5:09 PM EDT | Special Weather Statement | PHI | Cumberland | 51 min |
| Jul 1, 5:27 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 55 min |
| Jul 1, 7:06 PM EDT | Special Weather Statement | PHI | Somerset | 24 min |
| Jul 1, 12:15 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
| Jul 1, 12:36 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 54 min |
| Jul 1, 1:11 PM EDT | Areal Flood Warning | PHI | Kent, Sussex | 3 hr |
| Jul 1, 4:57 PM EDT | Special Weather Statement | PHI | New Castle | 48 min |
| Jul 1, 5:37 PM EDT | Special Weather Statement | PHI | Kent | 38 min |
| Jul 1, 6:03 PM EDT | Special Weather Statement | PHI | Kent | 42 min |
| Jul 1, 7:04 PM EDT | Special Weather Statement | PHI | Kent | 41 min |
| Jul 1, 1:48 PM EDT | Special Weather Statement | PHI | Caroline | 42 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | PHI | Caroline | 59 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.